Alert archive / Nebraska / Frost Advisories in 2016
Frost Advisory 3, NWS North Platte, NE
NWS North Platte, NE issued this frost advisory at Sep 9, 2016, 1:50 PM MDT for Garden County, Sheridan County, Nebraska. It took effect at Sep 10, 2016, 3:00 AM MDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Sep 9, 2016, 1:50 PM MDT (19:50 UTC)
- In effect from
- Sep 10, 2016, 3:00 AM MDT
- Expired
- Sep 10, 2016, 7:00 AM MDT
- In force
- 4 hr
- Issued by
- NWS North Platte, NE
Counties Garden County, NE, Sheridan County, NE
The radar
The North Platte radar (KLNX), 149 km from the middle of the area, began a volume at 19:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 7.8 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2313 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 575 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 3.5
The text
As transmitted.
569 WWUS73 KLBF 091950 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 250 PM CDT FRI SEP 9 2016 NEZ004-022-101000- /O.NEW.KLBF.FR.Y.0003.160910T0900Z-160910T1300Z/ SHERIDAN-GARDEN- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...OSHKOSH...LEWELLEN 150 PM MDT FRI SEP 9 2016 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 7 AM MDT SATURDAY... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 7 AM MDT SATURDAY. * TEMPERATURE: LOW TEMPERATURES ARE FORECAST TO FALL INTO THE MID TO LOWER 30S AROUND DAWN. * IMPACTS: SENSITIVE OUTDOOR PLANTS MAY BE KILLED OR SEVERELY DAMAGED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ SJACOBS
2 follow-up statements
937 WWUS73 KLBF 100837 AAA NPWLBF URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 337 AM CDT SAT SEP 10 2016 NEZ004-022-101300- /O.CON.KLBF.FR.Y.0003.160910T0900Z-160910T1300Z/ SHERIDAN-GARDEN- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...OSHKOSH...LEWELLEN 237 AM MDT SAT SEP 10 2016 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM MDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM MDT THIS MORNING. * TEMPERATURE: LOW TEMPERATURES ARE FORECAST TO FALL INTO THE LOWER 30S TO MID AROUND DAWN. * IMPACTS: SENSITIVE OUTDOOR PLANTS MAY BE KILLED OR SEVERELY DAMAGED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ ROBERG
019 WWUS73 KLBF 101300 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 800 AM CDT SAT SEP 10 2016 NEZ004-022-101400- /O.EXP.KLBF.FR.Y.0003.000000T0000Z-160910T1300Z/ SHERIDAN-GARDEN- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...OSHKOSH...LEWELLEN 700 AM MDT SAT SEP 10 2016 ...FROST ADVISORY WILL EXPIRE AT 7 AM MDT THIS MORNING... WITH SUNRISE...TEMPERATURES WILL WARM ABOVE FROST CONDITIONS. $$ KAR
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this frost advisory went out at Sep 9, 11:44 AM MDT, 2 hours 6 minutes earlier.
Area forecast discussion, Sep 9, 11:44 AM MDT, 2 hours 6 minutes before
Area Forecast Discussion National Weather Service North Platte NE 1244 PM CDT FRI SEP 9 2016 .SYNOPSIS... Issued at 350 AM CDT Fri Sep 9 2016 At 08z...A cold front has advanced to near an Ainsworth through Ogallala and Denver line. recent isolated showers have ended across the local region and currently continue from near Huron thorugh Brookings south Dakota, then across southeast Kansas into Missouri. Ahead of the cold front, anomalously high dewpoints near 70 remain across central and southwest Nebraska, which also coincides with the areas where stratus and fog resides. the visibility reductions from the fog are mainly from 3-5 miles, but locally are as low as a 1/4 mile. && .SHORT TERM...(Today and tonight) Issued at 350 AM CDT Fri Sep 9 2016 Today...the patchy fog should quickly lift by 9 am, as the stratus erodes from northwest to southeast this morning with the advancement of the cold front. Ahead of the main upper trough, which currently extends from southeast Montana through northwest Wyoming, a slight chance for showers and thunderstorms remains possible across the southeast zones. This area mainly east of an O'Neill through Broken Bow and Stockville line this morning until early afternoon. Skies to become mostly sunny by early to mid afternoon from southwest into central Nebraska, as cloudiness increases across the northwest. With main upper trough approach, there will be a slight chance for rain showers for Sheridan and Cherry county beginning late morning into this afternoon. Highs today will be cooler from the mid 60s Sheridan and northwest Cherry county, to the lower to mid 70s southeast. This forecast is a few degrees cooler than previous forecast. Tonight...Skies will become clear, with subsidence and a fairly strong surface high up to 1027 millibars. The surface high center will be across eastern Colorado into southwest Nebraska by 12z Saturday. A light northwest drainage wind near 5 mph tonight will be favorable for lows in the upper 30s to lower 40s west of Highway 83. Forecast lows 40 at North Platte and 37 at Ogallala. The coldest readings near 34 degrees are at Antioch, Lakeside, and Ellsworth in southern Sheridan County, and Crescent Lake National Wildlife Refuge in northern Garden county. Patchy frost for much of Sheridan and northern Garden county late tonight. This to remain highlighted in the existing Special Weather Statement. .LONG TERM...(Saturday through Thursday) Issued at 350 AM CDT Fri Sep 9 2016 After a chilly start to the day on Sat, temps rebound as high pressure shifts to the southeast and winds become southwesterly. Still below normal then should see warm push of air arriving Sat night. The warm air will keep temps from falling as far Sat night compared to the previous night. Then with sunny skies temps warm nicely for Sunday aided by compressional heating ahead of the next cold front. Highs into the 80s and even a few could top 90 across the southwest. Moisture limited with cold front passage Sunday night and models and forecast remain dry. Highs on Monday only in the 60s to mid 70s. A weak disturbance will lift across the area Monday and marginal moisture across far southeast could result in a few showers and will continue low pops although confidence is low. A secondary wave Monday night will bring a better chance for some precip. High pressure settles across the northern plains for mid week with below normal temperatures. At this time guidance is keeping lows in the 40s although will monitor as if the high shifts slightly south some lows could dip into the 30s. As for highs, 60s and lower 70s are expected. Models in decent agreement lifting a disturbance across the area Wed night which will be the next chance for precip. Also seeing a slight warm up, highs into the 70s for Thurs, due to a trough digging across the northwest and weak ridging across the Mississippi and Missouri river valleys. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 1244 PM CDT Fri Sep 9 2016 Post frontal northwest winds behind a cold front are anticipated through 00z...but weaken thereafter. VFR is forecast...however due to cold air aloft...scattered to bkn deck of cumulus and/or showers are possible over northwest Nebr through sunset. && .LBF Watches/Warnings/Advisories... None. && SYNOPSIS...Roberg SHORT TERM...Roberg LONG TERM...Masek AVIATION...Jacobs
Hazardous weather outlook, Sep 9, 3:49 AM MDT, 10 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 449 AM CDT FRI SEP 9 2016 NEZ004>010-022>029-035>038-056>059-069>071-094-101000- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 449 AM CDT FRI SEP 9 2016 /349 AM MDT FRI SEP 9 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT. ISOLATED THUNDERSTORMS ARE POSSIBLE THIS MORNING...MAINLY ALONG AND EAST OF A LINE FROM BUTTE THROUGH BROKEN BOW. PATCHY FOG WILL CONTINUE FROM PORTIONS OF SOUTHWEST AND CENTRAL NEBRASKA UNTIL MID MORNING. VISIBILITIES MAY LOCALLY RANGE BELOW A MILE. THERE IS A THREAT FOR PATCHY FROST LATE TONIGHT ACROSS PORTIONS OF SHERIDAN AND GARDEN COUNTY IN THE NORTHEASTERN NEBRASKA PANHANDLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE THREAT FOR PATCHY FROST CONTINUES EARLY SATURDAY MORNING ACROSS PORTIONS OF SHERIDAN AND GARDEN COUNTY IN THE NORTHEASTERN NEBRASKA PANHANDLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) ROBERG
In the hours before
Local storm report, Sep 9, 8:18 AM MDT, 5 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
918 AM CDT FRI SEP 09 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 PM HAIL 4 NNW SPRINGVIEW 42.88N 99.78W
09/08/2016 E1.00 INCH KEYA PAHA NE PUBLIC
JAGGED HAIL UP TO QUARTER SIZE, 0.80 IN. OF RAIN...TIME
ESTIMATED BY RADAR
&&
SNIVELYSpecial weather statement, Sep 9, 9:05 AM MDT, 4 hours 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1005 AM CDT FRI SEP 9 2016 NEZ028-029-091545- GARFIELD NE-WHEELER NE- 1005 AM CDT FRI SEP 9 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WHEELER AND SOUTHEASTERN GARFIELD COUNTIES UNTIL 1045 AM CDT... AT 1005 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER ERICSON...OR 16 MILES NORTHEAST OF ORD...MOVING EAST AT 35 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BARTLETT...ERICSON AND PIBEL LAKE STATE RECREATION AREA. THIS INCLUDES HIGHWAY 281 BETWEEN MILE MARKERS 132 AND 143. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 4174 9880 4189 9880 4193 9830 4174 9830 TIME...MOT...LOC 1505Z 270DEG 30KT 4177 9871 JACOBS
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 7:58 PM MDT | Special Weather Statement | LBF | Keya Paha | 47 min |
| Sep 8, 9:50 PM MDT | Special Weather Statement | LBF | Keya Paha | 40 min |
| Sep 8, 10:12 PM MDT | Severe Thunderstorm Warning | LBF | Keya Paha | 48 min |
| Sep 9, 9:05 AM MDT | Special Weather Statement | LBF | Wheeler | 40 min |
Nearby
Frost Advisories in Nebraska, 2016Every frost advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.